MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Model Number 4350
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch pdb4841 and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please clarify the actual damage with the two packages for example in one of the photos it looks like the peak pack is bent but it is difficult to see if the seal was impacted (opened) resulting in the two devices sterility being compromised? it is not certain that the package is completely damaged, but the product has obvious creases and the opening is obviously torn.How were the product stored? store at room temperature.Were the devices loose or something stored on the devices? a.No, they were not.What is the status of the devices being returned? we are waiting for the return of the sample if the devices were shipped for evaluation, provide the tracking number? it will be noted when the sample is shipped and a tracking number is generated.Confirm event occurred intraoperative? it is not used in surgery.Procedure device were going to be used in, if event occurred intraoperative? it is not used in surgery.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and the absorbable adhesive barrier was used.During the surgery, before used on the patient, it was noted the packing was damaged.Another device was used to complete the surgery.There were no adverse consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/09/2020.Additional h-3 summary: only pictures were returned for analysis.Upon visual inspection of the pictures, samples of product code 4350 lot# pdb4841 with the flap damage could be observed.However, no conclusion could be reach on how this happen as the samples were not returned for analysis.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9501671
Report Number2210968-2019-91143
Device Sequence Number13972977
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number4350
Device Catalogue Number4350
Device Lot NumberPDB4841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date04/09/2020
Patient Sequence Number1